Which drug is better do you think. i take seroquel 200 mg but i have problem with cognition. I’m afraid that on rysperydon i will become fat…which med is better for cognition?
Hi is it risperidone your talking about? If so stay away from it, specially if you are a male. I was taking it for 8 months and it has caused ■■■■■ atrophy, it is torture living this way, also the weight gain and emotional numbness is quite disturbing while your taking it, I would say stay on seroquel but I’m sure it has issues too, I was on 600 mg of seroqoul and Was dead on, but only for about a month
Everyone responds differently to the medications (all medications) - so don’t necessarily take a few people’s opinions on it. The key issue is how bad the current medication is for you. The cognition issue is a general issue with schizophrenia and the good news is that companies are working hard at new treatments for this issue.
Check out the common side effects of the medications here:
hi my daughter is on risperidone and she is having serious side effect: her eyes would roll up for several minutes. pdoc said he cant do anything about it because the med is good for stabilizing her schizo/Bipolar
Personally after having being on risperidone myself I’d say get her off it and try something else it caused me serious damage
I’ve been on Seroquel 400 X 2 with Geodon 80 X 2 for over ten years. I can’t really tell that I’m taking the Seroquel, though I am sure it has an effect. I don’t really notice either drug until I miss a dose.
That is a strange reaction I’ve never heard of before. How long has she been on it? Other than that, how is it helping? Perhaps if she’s new to the drug, the doctor is thinking thats a less serious side effect than having the psychosis.
Has she tried other medications yet? If its otherwise working well - and your daughter is doing OK other than that, then it might be OK for a while - but there are a lot of medications out there for schizophrenia:
The eye-rolling side effect is called an oculogyric crisis. Some antipsychotics will cause the eyes to roll for a few minutes sporadically. It’s a form of something called EPS (extrapyramidal side effects), which basically means there are abnormal motor movements occurring in the body. It can be helped or even eliminated with a dose reduction or a dose of something called Cogentin. Cogentin is fairly effective at reducing EPS. Maybe when the pdoc says he can’t do anything about it, he means this is the best med for her condition. Ask about some Cogentin, and see what the doc’s thoughts are.
My eyes would roll upwards with Haldol.
They tried Cogentin and Kemadrin but ultimately the problem was to try something different than Haldol.
So @elikplim maybe ask the docs about those for the eye rolling?
Maybe ask about a trial on a different med?
But if several have already been tried, they may just be going for stability first before fixing side effects.
But when a doc says they, “cant do anything”, it just means they haven’t tried everything.
Seroquel sedatated me heavily. I had to go to bed immediatley after taking it. My husband had to help me to bed.
@elikplim. I had zero side effects on risperdol.
Is it better do you think decrease dosage to 150 because i feel lack of motivation?maybe it is side effect
Most anti pyhcotics have that effect on me bro
Talk to your doctor about this issue. We have a form here that can help you improve the outcomes of your doctor meetings: